Nonlinearity in the FED'S monetary policy rule

Dong Heon Kim, Denise R. Osborn, Marianne Sensier

Research output: Contribution to journalArticle

47 Citations (Scopus)

Abstract

This paper investigates the nature of nonlinearities in the monetary policy rule of the US Federal Reserve (Fed) using the flexible approach to nonlinear inference. We find that while there is significant evidence of nonlinearity for the period to 1979, there is little such evidence for the subsequent period. Possible asymmetries in the Fed's reactions to inflation deviations from target and the output gap in the 1960s and 1970s may tell part of the story, but do not capture the entire nature of the nonlinearity. The inclusion of the interaction between inflation deviations and the output gap, as recently proposed, appears to characterize the nonlinear policy rule more adequately.

Original languageEnglish
Pages (from-to)621-639
Number of pages19
JournalJournal of Applied Econometrics
Volume20
Issue number5
DOIs
Publication statusPublished - 2005 Jul 1
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Economics and Econometrics
  • Social Sciences (miscellaneous)

Cite this